MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION MEDLINE BONEWAX; BONE WAX WHITE

SURGICAL SPECIALTIES CORPORATION MEDLINE BONEWAX; BONE WAX WHITE
Model Number 903
Medical Device Problem Code Thickening of Material (4056)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling 03-5634r4: indications for control of bleeding from bone surfaces during surgical operations.Contraindications: bone wax should not be used where rapid osseous regeneration and fusion are desired.Warnings: do not resterilize or subject bone wax to excessive heat.Bone wax may inhibit osteogenesis and may act as a physical barrier to the reparative process.Do not use if the package is opened or damaged.Discard open, unused bone wax.Precautions bone wax should be used sparingly.Use the minimum amount necessary to achieve hemostasis; and remove as much of the bone wax as possible after hemostasis is achieved.The package should be opened just prior to use to minimize the possibility of contamination and excessive drying.Directions and dosage use bone wax immediately after removal from the package.Using aseptic technique, take 1 to 1.5 grams of bone wax, manipulate with the ngers to soften, and apply to bone surface.Optimum working temperature: 70° - 74° f (21° - 23° c).
 
Event or Problem Description
It was reported on (b)(6) 2025 that, during surgery, the bonewax did not adhere well and blood was lost.No patient injury was reported.Additional bonewax was applied to stop the bleeding and the procedure was completed.

Brand Name
MEDLINE BONEWAX
Common Device Name
BONE WAX WHITE
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702 b, ejido franciso villa
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
joseph scoma
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key21632622
Report Number3010692967-2025-00012
Device Sequence Number12637179
Product Code MTJ
UDI-Device Identifier00848782005611
UDI-Public00848782005611
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903
Device Lot NumberCC07AFX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Initial Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown